Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 225, NWS Paducah, KY

November 10, 2002Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Nov 10, 2002, 5:34 PM CST for Todd County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2002, 5:34 PM CST (23:34 UTC)
Expired
Nov 10, 2002, 6:00 PM CST
In force
26 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Todd County, KY

What was reported inside it

TimeReportWhereRemark
Nov 10, 5:39 PM CSTHail 0.75Fairview, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:00 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Nov 10, 2:00 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST SUN NOV 10 2002

LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE
FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO
GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW
INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS
SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE
TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON
LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST
NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE
FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL
INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION
OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES
SHORTLY AFTER SUNSET.

LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK
WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE
AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND
ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK.
CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY
LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED
UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT
BEST.

WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS.

.PAH...NONE.
Hazardous weather outlook, Nov 10, 4:00 PM CST, 1 hour 34 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...
A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN KENTUCKY...THE
MISSOURI BOOTHEEL REGION...AND SPENCER COUNTY INDIANA UNTIL 9 PM. A
LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
WESTERN KENTUCKY THIS EVENING. STRONG DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN THREATS WITH STORMS IN THIS LINE. ISOLATED TORNADOES
ARE STILL POSSIBLE. THE ATMOSPHERE REMAINS QUITE UNSTABLE ACROSS THE
WATCH AREA...AND WINDS ALOFT ARE FAVORABLE FOR ORGANIZED SEVERE
STORMS. THE COLD FRONT HAS PASSED THROUGH SOUTHERN ILLINOIS...MOST
OF SOUTHEAST MISSOURI...AND SOUTHWEST INDIANA...SO THE THREAT OF
SEVERE STORMS IN THOSE AREAS HAS ENDED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED IN THE TORNADO WATCH AREA.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

YORK

In the hours before

Special weather statement, Nov 10, 4:06 PM CST, 1 hour 28 minutes before
ILZ090-091-094-KYZ001>013-015>017-020>022-MOZ112-102300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CST SUN NOV 10 2002

...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...

AT 4 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM FULTON AND
MAYFIELD...ONWARD TO MADISONVILLE...MOVING EAST 40 MPH.

AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD
OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE
BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH
POSSIBLE.

THE STRONG WINDS AND STORMS WILL LIKELY REACH A CADIZ TO
GREENVILLE KENTUCKY LINE BY 5 PM.

THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY
ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL
WEAKENED TREES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 4:12 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    WINSLOW                   IN   WIND DAMAGE
11/10/02   PIKE                           REPORTED BY PIKE COUNTY
                                          SHERIFFS OFFICE - ONE
                                          TREE DOWN JUST SOUTH OF
                                          WINSLOW

0315 PM    VELPEN                    IN   WIND DAMAGE
11/10/02   PIKE                           REPORTED BY PIKE COUNTY
                                          SHERIFFS OFFICE - ONE
                                          TREE DOWN JUST SOUTH OF
                                          VELPEN
Local storm report, Nov 10, 4:45 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    OWENSBORO                 KY   WIND DAMAGE
11/10/02   DAVIESS                        PART OF ROOFS SHINGLES
                                          BLOWN OFF...DAMAGE TO A
                                          CHURCH STEEPLE...TREE
                                          FELL ON HOUSE...REPORTED
                                          BY TRAINED SPOTTER
Special weather statement, Nov 10, 5:09 PM CST, 25 minutes before
KYZ009-012-017-021-022-110000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CST SUN NOV 10 2002

...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...

AT 505 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM NEW CONCORD TO
CENTRAL CITY KENTUCKY...MOVING EAST 40 MPH.

AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD
OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE
BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH
POSSIBLE.

THE STRONG WINDS AND STORMS WILL LIKELY REACH NEAR ELKTON BETWEEN
530 PM AND 6 PM.

THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY
ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL
WEAKENED TREES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 5:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    NEW CONCORD               KY   WIND DAMAGE
11/10/02   CALLOWAY                       A FEW TREES DOWN REPORTED
                                          BY CALLOWAY COUNTY DES

0440 PM    HAMLIN                    KY   WIND DAMAGE
11/10/02   CALLOWAY                       NUMEROUS TREES DOWN
                                          POWERLINES DOWN REPORTED
                                          BY CALLOWAY COUNTY DES
Local storm report, Nov 10, 5:29 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    HOPKINSVILLE              KY   1.75 INCH HAIL
11/10/02   CHRISTIAN                      REPORTED BY CHRISTIAN
                                          COUNTY DES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 9:54 PM CSTSevere Thunderstorm WarningPAHLivingston, McCracken36 min
Nov 9, 11:33 PM CSTSevere Thunderstorm WarningPAHFulton, Graves27 min
Nov 9, 11:52 PM CSTSevere Thunderstorm WarningPAHHenderson, Union38 min
Nov 9, 11:56 PM CSTTornado WarningPAHHenderson, Union34 min
Nov 10, 12:29 AM CSTSevere Thunderstorm WarningPAHHenderson, Union, Webster46 min
Nov 10, 1:35 AM CSTFlash Flood WarningPAHUnion3 hr
Nov 10, 2:30 PM CSTSevere Thunderstorm WarningPAHCrittenden30 min
Nov 10, 2:41 PM CSTSevere Thunderstorm WarningPAHWebster49 min
Nov 10, 3:12 PM CSTSevere Thunderstorm WarningPAHDaviess, McLean48 min
Nov 10, 3:35 PM CSTTornado WarningPAHDaviess25 min
Nov 10, 3:37 PM CSTTornado WarningPAHDaviess23 min
Nov 10, 4:17 PM CSTSevere Thunderstorm WarningPAHDaviess28 min
Nov 10, 5:18 PM CSTSevere Thunderstorm WarningPAHChristian42 min
Nov 9, 11:15 PM CSTTornado WarningPAHJohnson, Pope45 min
Nov 9, 11:28 PM CSTSevere Thunderstorm WarningPAHUnion47 min
Nov 9, 11:40 PM CSTTornado WarningPAHHardin50 min
Nov 9, 11:59 PM CSTSevere Thunderstorm WarningPAHJohnson, Pope61 min
Nov 10, 12:11 AM CSTSevere Thunderstorm WarningPAHGallatin, Saline64 min
Nov 10, 12:29 AM CSTTornado WarningPAHHardin61 min
Nov 10, 12:59 AM CSTSevere Thunderstorm WarningPAHPope61 min
Nov 10, 1:14 AM CSTFlash Flood WarningPAHGallatin3 hr
Nov 10, 1:23 PM CSTTornado WarningPAHJackson37 min
Nov 10, 1:40 PM CSTTornado WarningPAHFranklin50 min
Nov 10, 2:04 PM CSTTornado WarningPAHHamilton41 min
Nov 10, 2:33 PM CSTTornado WarningPAHWayne, White27 min
Nov 10, 2:42 PM CSTSevere Thunderstorm WarningPAHPulaski33 min
Nov 9, 6:51 PM CSTSevere Thunderstorm WarningPAHMississippi, New Madrid24 min
Nov 9, 7:17 PM CSTSevere Thunderstorm WarningPAHMississippi28 min
Nov 9, 8:28 PM CSTSevere Thunderstorm WarningPAHMississippi32 min
Nov 9, 8:51 PM CSTSevere Thunderstorm WarningPAHBollinger24 min
Nov 9, 10:44 PM CSTSevere Thunderstorm WarningPAHCape Girardeau46 min
Nov 10, 1:29 PM CSTSevere Thunderstorm WarningPAHBollinger, Stoddard61 min
Nov 10, 2:03 PM CSTSevere Thunderstorm WarningPAHScott27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.